Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 22, 2013, 2:47 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 24, 2013, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 2:47 PM PDT (21:47 UTC)
- In effect from
- Jun 24, 2013, 10:00 AM PDT
- Expired
- Jun 24, 2013, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5503 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS85 KVEF 222147 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT SAT JUN 22 2013 .A TROUGH OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA SUNDAY AND INTO NORTHERN NEVADA MONDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA IN THE AFTERNOON AND EVENING BOTH DAYS. AZZ102-NVZ461-463-464-231800- /O.UPG.KVEF.FW.A.0009.130623T1900Z-130625T0400Z/ /O.NEW.KVEF.FW.W.0016.130624T1700Z-130625T0300Z/ /O.NEW.KVEF.FW.W.0015.130623T1800Z-130624T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 247 PM PDT SAT JUN 22 2013 /247 PM MST SAT JUN 22 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM SUNDAY AND ALSO FROM 10 AM TO 8 PM MONDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING. WINDS WILL INCREASE ONCE AGAIN MONDAY MORNING WITH STRONG WINDS CONTINUING INTO EARLY MONDAY EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH SUNDAY AFTERNOON. SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH MONDAY AFTERNOON. * HUMIDITY...5 TO 10 PERCENT SUNDAY AFTERNOON AND 10 TO 15 PERCENT MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
6 follow-up statements
084 WWUS85 KVEF 230932 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 232 AM PDT SUN JUN 23 2013 .A TROUGH OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND INTO NORTHERN NEVADA MONDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA IN THE AFTERNOON AND EVENING BOTH DAYS. AZZ102-NVZ461-463-464-231830- /O.CON.KVEF.FW.W.0015.130623T1800Z-130624T0300Z/ /O.CON.KVEF.FW.W.0016.130624T1700Z-130625T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 232 AM PDT SUN JUN 23 2013 /232 AM MST SUN JUN 23 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...GUSTY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. WINDS WILL INCREASE ONCE AGAIN MONDAY MORNING WITH STRONG WINDS CONTINUING INTO EARLY MONDAY EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH SUNDAY AFTERNOON. SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH MONDAY AFTERNOON. * HUMIDITY...5 TO 10 PERCENT SUNDAY AFTERNOON AND 10 TO 15 PERCENT MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
633 WWUS85 KVEF 231759 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1059 AM PDT SUN JUN 23 2013 .A TROUGH OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND INTO NORTHERN NEVADA MONDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA IN THE AFTERNOON AND EVENING BOTH DAYS. AZZ102-NVZ461-463-464-240300- /O.CON.KVEF.FW.W.0015.130623T1800Z-130624T0300Z/ /O.CON.KVEF.FW.W.0016.130624T1700Z-130625T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 1059 AM PDT SUN JUN 23 2013 /1059 AM MST SUN JUN 23 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WERE INCREASING LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS EVENING. WINDS WILL INCREASE ONCE AGAIN MONDAY MORNING AND CONTINUE INTO EARLY MONDAY EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH THIS AFTERNOON. SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH MONDAY AFTERNOON. * HUMIDITY...5 TO 10 PERCENT THIS AFTERNOON AND 10 TO 15 PERCENT MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
238 WWUS85 KVEF 240243 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 743 PM PDT SUN JUN 23 2013 .A TROUGH OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND INTO NORTHERN NEVADA MONDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA IN THE AFTERNOON AND EVENING BOTH DAYS. AZZ102-NVZ461-463-464-241300- /O.EXP.KVEF.FW.W.0015.000000T0000Z-130624T0300Z/ /O.CON.KVEF.FW.W.0016.130624T1700Z-130625T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 743 PM PDT SUN JUN 23 2013 /743 PM MST SUN JUN 23 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WIND SPEEDS WILL DECREASE BELOW CRITICAL LEVELS THE REST OF THE EVENING THEN INCREASE ONCE AGAIN MONDAY MORNING AND CONTINUE INTO EARLY MONDAY EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH THIS AFTERNOON. SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH MONDAY AFTERNOON. * HUMIDITY...INCREASING LOW LEVEL MOISTURE IS EXPECTED TO SPREAD FROM WEST TO EAST ACROSS SOUTHERN NEVADA MONDAY. MINIMUM HUMIDITY VALUES MAY STILL DIP TO AROUND 15 PERCENT MONDAY AFTERNOON ACROSS SOUTHEAST AND BETWEEN 10 AND 15 PERCENT ACROSS NORTHWEST ARIZONA. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
063 WWUS85 KVEF 241219 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 519 AM PDT MON JUN 24 2013 .AN AREA OF LOW PRESSURE WILL REMAIN OFF THE NORTHWEST COAST TODAY. SURFACE DEWPOINTS HAVE INCREASED ACROSS SOUTHEAST CALIFORNIA AND SOUTHEAST NEVADA SO RED FLAG CONDITIONS MAY BE MARGINAL AS RELATIVE HUMIDITIES MAY HAVE TROUBLE DIPPING TO LESS THAN 15 PERCENT...ESPECIALLY IN THE SPRING MOUNTAINS AND SHEEP RANGE. HOWEVER...WIDESPREAD WINDS GUSTING OVER 35 MPH ARE LIKELY THIS AFTERNOON AND EVENING. AZZ102-NVZ461-463-464-242200- /O.CON.KVEF.FW.W.0016.130624T1700Z-130625T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 519 AM PDT MON JUN 24 2013 /519 AM MST MON JUN 24 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WIND SPEEDS WILL INCREASE BY LATE MORNING...PEAK IN THE LATE AFTERNOON AND EARLY EVENING...BEFORE DECREASING THIS EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES MAY STILL DIP TO AROUND 15 PERCENT THIS AFTERNOON ACROSS SOUTHEAST NEVADA AND BETWEEN 10 AND 15 PERCENT ACROSS NORTHWEST ARIZONA. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS BP
041 WWUS85 KVEF 241810 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1110 AM PDT MON JUN 24 2013 .AN AREA OF LOW PRESSURE WILL REMAIN OFF THE NORTHWEST COAST TODAY. SURFACE DEWPOINTS HAVE INCREASED ACROSS SOUTHEAST CALIFORNIA AND SOUTHEAST NEVADA SO RED FLAG CONDITIONS MAY BE MARGINAL AS RELATIVE HUMIDITIES MAY HAVE TROUBLE DIPPING TO LESS THAN 15 PERCENT...ESPECIALLY IN THE SPRING MOUNTAINS AND SHEEP RANGE. HOWEVER...WIDESPREAD WINDS GUSTING OVER 35 MPH ARE LIKELY THIS AFTERNOON AND EVENING. AZZ102-NVZ461-463-464-250300- /O.CON.KVEF.FW.W.0016.000000T0000Z-130625T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 1110 AM PDT MON JUN 24 2013 /1110 AM MST MON JUN 24 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WIND SPEEDS WILL PEAK IN THE LATE AFTERNOON AND EARLY EVENING BEFORE DECREASING LATE THIS EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES MAY STILL DIP TO AROUND 15 PERCENT THIS AFTERNOON ACROSS SOUTHEAST NEVADA AND BETWEEN 10 AND 15 PERCENT ACROSS NORTHWEST ARIZONA. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
866 WWUS85 KVEF 250236 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 736 PM PDT MON JUN 24 2013 AZZ102-NVZ461-463-464-250345- /O.EXP.KVEF.FW.W.0016.000000T0000Z-130625T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 736 PM PDT MON JUN 24 2013 /736 PM MST MON JUN 24 2013/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 463 AND 464... ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE INTO THE EVENING... WIDESPREAD WIND GUSTS TO OVER 35 MPH ARE NO LONGER EXPECTED ACROSS THE REGION. THUS WILL ALLOW THE RED FLAG WARNING TO EXPIRE AS OF 8 PM PDT / MST. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 22, 10:24 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 22, 10:24 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1024 AM PDT SAT JUN 22 2013
.SYNOPSIS...A MAINLY DRY WEST TO SOUTHWEST FLOW WILL REMAIN OVER THE
REGION THROUGH MONDAY RESULTING IN PERIODS OF BREEZY TO LOCALLY
WINDY CONDITIONS. AN AREA OF LOW PRESSURE PASSING BY TO THE NORTH
WILL BRING CONSIDERABLE HIGH CLOUDINESS TO THE AREA FROM MONDAY INTO
TUESDAY. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED
INTO EARLY NEXT WEEK FOLLOWED BY A DRAMATIC TEMPERATURE INCREASE
LATER IN THE WEEK AS STRONG HIGH PRESSURE DEVELOPS.
&&
.UPDATE...SATELLITE LOOP SHOWED HIGH CLOUDS DEPARTING THE SOUTHEAST
CWA THIS MORNING...SO TWEAKED AFTERNOON SKY GRIDS. NO OTHER CHANGES
AT THIS TIME.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL GENERALLY BE LIGHT TODAY WITH
ANY SPEEDS GREATER THAN 6KTS EXPECTED TO TO HAVE A NORTHEASTERLY
COMPONENT THROUGH 21Z AND THEN SOUTHEASTERLY COMPONENT THEREAFTER
UNTIL THE TYPICAL SOUTHWEST DRAINAGE WIND SETS UP BETWEEN 02Z AND
03Z. SPEEDS WILL REMAIN BELOW 10KTS 95% OF THE TIME.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR A SOUTH TO SOUTHWEST DIRECTION
ACROSS MOHAVE COUNTY THIS AFTERNOON AND EVENING AT 5-12 KTS WITH
GUSTS TO 15-20 KTS IN FAVORED AREAS. ELSEWHERE...WINDS BE GENERALLY
LIGHT AND VARIABLE AND FAVOR TYPICAL DIURNAL DIRECTIONS AT 10 KTS OR
LESS. A FEW CLOUDS AOA 25K FEET ARE POSSIBLE AT TIMES THROUGH
TONIGHT.
&&
.PREV DISCUSSION...
258 AM PDT SAT JUN 22 2013
.SHORT TERM...THROUGH MONDAY NIGHT...AN UPPER LOW CENTERED OVER
IDAHO EARLY THIS MORNING WILL WEAKEN AND LIFT TO THE NORTHEAST TODAY
LEAVING A WEAK WESTERLY FLOW OVER THE AREA TODAY. WINDS WILL
GENERALLY BE LIGHTER TODAY WITH MOSTLY SUNNY SKIES AND TEMPERATURES
NEAR TO SLIGHTLY BELOW NORMAL. ANOTHER UPPER TROUGH WILL MOVE INTO
CALIFORNIA SUNDAY WITH INCREASING SOUTHWEST FLOW ALOFT OVER OUR
FORECAST AREA. THIS WILL RESULT IN SOUTH TO SOUTHWEST SURFACE WINDS
INCREASING ONCE AGAIN WITH GUSTS NEAR 35 MPH OVER A GOOD PORTION OF
THE FORECAST AREA IN THE AFTERNOON AND EVENING. THIS TROUGH MOVE
INTO NEVADA SUNDAY NIGHT AND MONDAY WITH THE POTENTIAL FOR SOMEWHAT
STRONGER WINDS ON MONDAY AFTERNOON. THIS TROUGH WILL ALSO BRING A
FAIR AMOUNT OF MOISTURE INTO PORTIONS OF CALIFORNIA AND NEVADA BUT
FOR OUR AREA THIS WILL MAINLY BE IN THE FORM OF SOME MID LEVEL
CLOUDS AND ABUNDANT HIGH CLOUDS ALONG WITH JUST A SLIGHT CHANCE OF
SHOWERS OVER THE SIERRA MONDAY AFTERNOON AND MONDAY NIGHT.
TEMPERATURES WILL STILL BE PRETTY CLOSE TO OR JUST BELOW NORMAL
SUNDAY AND MONDAY.
.LONG TERM...GET READY FOR THE HEAT TO MAKE A COMEBACK. AN AREA OF
HIGH PRESSURE ALOFT CENTERED OVER NORTHERN MEXICO IS EXPECTED TO
BUILD NORTHWARD TO THE FOUR CORNERS REGION FROM TUESDAY INTO
WEDNESDAY AND THEN START TO STRENGTHEN AND AMPLIFY FROM THURSDAY
INTO FRIDAY. THIS WILL START TO LESSEN THE INFLUENCE OF THE PESKY
UPPER LOW LOCATED OFF THE COAST OF BRITISH COLUMBIA - HOWEVER
SCATTERED CLOUDS MAY STILL BE AROUND ACROSS THE NORTHWEST CWFA ON
TUESDAY COURTESY OF MOISTURE FLOATING AROUND AHEAD OF THIS LOW. ONCE
THE HIGH ALOFT STARTS TO BUILD IN STRONG SUBSIDENCE SHOULD RESULT IN
MORE SUNSHINE FOR WEDNESDAY AND THURSDAY. THIS COMBINED WITH WARMING
ALOFT SHOULD PUSH TEMPS BACK TO WELL ABOVE NORMALS AND IT APPEARS
THAT THIS HEAT WAVE SHOULD RIVAL WHAT WE SAW EARLIER IN JUNE AT THIS
LEAST BIT ESPECIALLY WITH RESPECT TO HOW HOT IT GOT. 500 MB HEIGHTS
ARE PROGGED TO RISE TO 594-599 DM DEPENDING ON THE MODEL AND RUN YOU
LOOK AT AND 850 MB TEMPS ARE FORECAST TO GET TO AT LEAST 30C BY
THURSDAY. BASED ON FORECAST SOUNDINGS AND LEGACY METHODS USING A
BLEND OF 850 AND 700 MB TEMPS WE HAVE CONTINUED TO GO WITH HIGHEST
END OF GUIDANCE OR EVEN A LITTLE HIGHER. WHAT WILL BE AN ISSUE IS
JUST HOW MUCH MOISTURE PUSHES INTO OUR AREA THANKS TO WHAT LOOKS
LIKE THE FIRST GULF SURGE OF THIS SUMMER THAT TAKES PLACE TUESDAY AS
A TROPICAL SYSTEM PASSES BY THE GULF OF CALIFORNIA. THE GFS AND
ECMWF BOTH KEEP US FAIRLY STABLE - HOWEVER - AS EARLY AS FRIDAY OR
NEXT SATURDAY MID AND HIGH LEVEL MOISTURE STARTS TO BECOME MORE
PLENTIFUL AND POSSIBLY COULD TRIM DOWN DAYTIME HIGHS ESPECIALLY IF
ANY DEBRIS CLOUDS ARRIVE IN OUR AREA COURTESY OF ANY CONVECTION TO
OUR SOUTHEAST. AT THIS TIME EXCESSIVE HEAT CRITERIA LOOKS CLOSE ON
THURSDAY - LIKELY FRIDAY - AND HAS GOOD POTENTIAL NEXT SATURDAY
UNLESS WE SEE TOO MANY CLOUDS. EXCESSIVE HEAT CRITERIA FOR THIS
PERIOD IS 112 AT MCCARRAN AIRPORT IN LAS VEGAS. WHAT MAY BE EVEN A
BIGGER ISSUE IS THE WARM OVERNIGHT LOWS WHICH COULD CHALLENGE
RECORDS WITH MCCARRAN STRUGGLING TO DROP BELOW THE UPPER 80S. IT
APPEARS THIS HEAT WAVE MAY BE ENOUGH TO PUT JUNE 2013 IN THE TOP
SPOT OR A CLOSE SECOND FOR THE WARMEST JUNES ON RECORD IN LAS VEGAS.
.AVIATION...FOR MCCARRAN...WINDS SHOULD PICK UP FROM THE SOUTHEAST
TO SOUTH THIS AFTERNOON THEN BECOME MORE SOUTH TO SOUTH-SOUTHWEST
THIS EVENING AT MAINLY 5-10 KTS. A GENERALLY CLEAR SKY IS EXPECTED
THROUGH TONIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR A SOUTH TO SOUTHWEST DIRECTION THIS
AFTERNOON AND EVENING AT 5-12 KTS WITH GUSTS TO 15-20 KTS IN FAVORED
AREAS. TONIGHT WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONS AT 10
KTS OR LESS. A FEW CLOUDS AOA 25K FEET ARE POSSIBLE AT TIMES THROUGH
TONIGHT.
.FIRE WEATHER...ANOTHER AREA OF LOW PRESSURE IS FORECAST TO MOVE
ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA SUNDAY AND MONDAY
BRINGING AN INCREASE IN FIRE CONCERNS ONCE AGAIN. BREEZY TO LOCALLY
WINDY CONDITIONS ARE LIKELY SUNDAY AND AGAIN ON MONDAY. THE FIRE
WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING OVER PORTIONS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA WAS EXTENDED THROUGH MONDAY
EVENING. WIND SPEEDS MAY BE MARGINAL ON SUNDAY BUT LOOK A BIT
STRONGER ON MONDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR NVZ461-463-464.
AZ...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR AZZ102.
CA...NONE.
&&
MORGAN/KENNEDY/HARRISON/STACHELSKI
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jun 22, 3:18 AM PDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 318 AM PDT SAT JUN 22 2013 AZZ002-036-CAZ519>527-NVZ014-016-017-020>022-230700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 318 AM PDT SAT JUN 22 2013 /318 AM MST SAT JUN 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW SUNDAY THROUGH THURSDAY ALTHOUGH BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED MONDAY. BUILDING HIGH PRESSURE WILL LEAD TO WARMING TEMPERATURES LATER NEXT WEEK. HIGH TEMPERATURES MAY MEET EXCESSIVE HEAT WARNING CRITERIA ON FRIDAY IN THE DESERTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-NVZ015-018-019-230700- NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 318 AM PDT SAT JUN 22 2013 /318 AM MST SAT JUN 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA. DRY CONDITIONS AND WIND GUSTS OVER 35 MPH WILL COMBINE TO PRODUCE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR AND A FIRE WEATHER WATCH IS IN EFFECT SUNDAY THROUGH MONDAY. BUILDING HIGH PRESSURE WILL LEAD TO WARMING TEMPERATURES LATER NEXT WEEK. HIGH TEMPERATURES MAY MEET EXCESSIVE HEAT WARNING CRITERIA ON FRIDAY IN THE DESERTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:47 PM PDT | Red Flag Warning | VEF | Clark, Lincoln, Nye | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2013Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.